MAUDE Adverse Event Report: ETHICON INC. SURGICEL FBRLLR 4INX4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FBRLLR 4INX4IN(10.2CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1963
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Impaired Healing (2378)
Date of Event 01/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: received information as following from sales rep via phone today.Please refer to the event description, other information requested is unknown.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What were the diagnosis and indication for the index surgical procedure? 3.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.4.Was there any intraoperative concurrent use of other products? 5.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 6.What was the intended use of the surgiflo? was it used to address active bleeding or used prophylactically? 7.How was the surgicel applied? 8.Where was the surgicel used (on what tissue)? 9.Where was the surgiflo used (on what tissue)? 10.How much surgicel was used during the procedure? 11.How much surgiflo was used during the procedure? 12.Was the surgicel product left in place? was the excess removed? 13.Was the surgiflo product left in place? was the excess removed? 14.What were current symptoms following the index surgical procedure? what was the onset date? 15.Has any surgical or medical intervention been performed? 16.What is physician¿s opinion as to the cause of this event? 17.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 18.What is the patient¿s current status? 20.Were both product used in the same surgical site or different surgical sites? 21.What is the users experience w/ surgicel fibrillar and surgiflo? a manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a robot assisted lumbar posterior discectomy, decompression, bone graft fusion, and internal fixation procedure under general anesthesia on (b)(6) 2025 and absorbable hemostat was used.The patient had complex underlying diseases such as advanced age, polycystic kidney disease, renal anemia, renal insufficiency, hypertension, parkinson's syndrome, poor general condition, poor hygiene habits, and poor compliance.After admission, relevant examinations were completed, surgical contraindications were ruled out, and surgery was performed.The doctor used absorbable hemostatic fluid gelatin and absorbable hemostatic gauze during the surgery.The surgery went smoothly, with minimal drainage and extubation.The postoperative recovery was good, and symptoms improved compared to before surgery.Guidance was given to use braces to protect the patient from getting out of bed and gradually exercise the functions of the four limbs.Postoperative imaging examination showed good internal fixation and fixation in place.On the 81st day after surgery, it was found that the wound had poor healing.Under the guidance of color doppler ultrasound, percutaneous puncture and drainage of the left lumbar back fluid was performed, and continuous lavage and drainage treatment was given to the chest and back.The dressing was changed regularly, and multiple negative tests were taken.The inflammatory indicators improved significantly after re examination, and the drainage tube was removed.The wound healed well and the patient was discharged.Additional information was requested.

Brand Name
SURGICEL FBRLLR 4INX4IN(10.2CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24503725
Report Number2210968-2026-02231
Device Sequence Number21436482
Product Code LMG
UDI-Device Identifier10705031003132
UDI-Public(01)10705031003132(17)280229(10)1080TQ
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1963
Device Lot Number1080TQ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Initial Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown